Advertisement

Acta Mathematica Hungarica

, Volume 140, Issue 1–2, pp 90–104 | Cite as

Existence and optimality of w-non-adjacent forms with an algebraic integer base

  • Clemens Heuberger
  • Daniel Krenn
Article

Abstract

We consider digit expansions in lattices with endomorphisms acting as base. We focus on the w-non-adjacent form (w-NAF), where each block of w consecutive digits contains at most one non-zero digit. We prove that for sufficiently large w and an expanding endomorphism, there is a suitable digit set such that each lattice element has an expansion as a w-NAF.

If the eigenvalues of the endomorphism are large enough and w is sufficiently large, then the w-NAF is shown to minimise the weight among all possible expansions of the same lattice element using the same digit system.

Key words and phrases

τ-adic expansion w-non-adjacent form redundant digit set lattice existence hyperelliptic curve cryptography Koblitz curve Frobenius endomorphism scalar multiplication Hamming weight optimality minimal expansion 

Mathematics Subject Classification

11A63 11H06 11R04 94A60 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R. M. Avanzi, A note on the signed sliding window integer recoding and a left-to-right analogue, in H. Handschuh and A. Hasan (Eds.), Selected Areas in Cryptography: 11th International Workshop, SAC 2004 (Waterloo, Canada, August 9–10, 2004), Revised Selected Papers, Lecture Notes in Comput. Sci. 3357, Springer-Verlag (Berlin, 2004), pp. 130–143. CrossRefGoogle Scholar
  2. [2]
    I. F. Blake, V. K. Murty and G. Xu, Efficient algorithms for Koblitz curves over fields of characteristic three, J. Discrete Algorithms, 3 (2005), 113–124. MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    I. F. Blake, V. K. Murty and G. Xu, A note on window τ-NAF algorithm, Inform. Process. Lett., 95 (2005), 496–502. MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    I. F. Blake, V. K. Murty and G. Xu, Nonadjacent radix-τ expansions of integers in Euclidean imaginary quadratic number fields, Canad. J. Math., 60 (2008), 1267–1282. MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    P. Deligne, La conjecture de Weil. I, Inst. Hautes Études Sci. Publ. Math., 43 (1974), 273–307. MathSciNetCrossRefGoogle Scholar
  6. [6]
    B. Dwork, On the rationality of the zeta function of an algebraic variety, Amer. J. Math., 82 (1960), 631–648. MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    L. Germán and A. Kovács, On number system constructions, Acta Math. Hungar., 115 (2007), 155–167. MathSciNetMATHCrossRefGoogle Scholar
  8. [8]
    C. Heuberger and D. Krenn, Optimality of the width-w non-adjacent form: General characterisation and the case of imaginary quadratic bases, to appear in J. Théor. Nombres Bordeaux (2013), earlier version available at arXiv:1110.0966v1 [math.NT] (2011).
  9. [9]
    C. Heuberger and D. Krenn, Analysis of width-w non-adjacent forms to imaginary quadratic bases, to appear in J. Number Theory (2012), earlier version available at arXiv:1009.0488v2 [math.NT].
  10. [10]
    B. Kovács and A. Pethő, Number systems in integral domains, especially in orders of algebraic number fields, Acta Sci. Math. (Szeged), 55 (1991), 287–299. MathSciNetMATHGoogle Scholar
  11. [11]
    J. A. Muir and D. R. Stinson, Alternative digit sets for nonadjacent representations, SIAM J. Discrete Math., 19 (2005), 165–191. MathSciNetMATHCrossRefGoogle Scholar
  12. [12]
    J. A. Solinas, An improved algorithm for arithmetic on a family of elliptic curves, in B. S. Kaliski, Jr. (Ed.), Advances in Cryptology – CRYPTO ’97. 17th Annual International Cryptology Conference (Santa Barbara, CA, USA, August 17–21, 1997), Proceedings, Lecture Notes in Comput. Sci. 1294, Springer (Berlin, 1997), pp. 357–371. CrossRefGoogle Scholar
  13. [13]
    J. A. Solinas, Efficient arithmetic on Koblitz curves, Des. Codes Cryptogr., 19 (2000), 195–249. MathSciNetMATHCrossRefGoogle Scholar
  14. [14]
    A. Vince, Replicating tessellations, SIAM J. Discrete Math., 6 (1993), 501–521. MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    A. Weil, Variétés abéliennes et courbes algébriques, Actualités scientifiques et industrielles 1064, Hermann & Cie (1948). MATHGoogle Scholar
  16. [16]
    A. Weil, Numbers of solutions of equations in finite fields, Bull. Amer. Math. Soc., 55 (1949), 497–508. MathSciNetMATHCrossRefGoogle Scholar
  17. [17]
    A. Weil, Courbes algébriques et variétés abéliennes, Hermann (1971). MATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2013

Authors and Affiliations

  1. 1.Institute of MathematicsAlpen-Adria-Universität KlagenfurtKlagenfurt am WörtherseeAustria
  2. 2.Institute of Optimisation and Discrete Mathematics (Math B)Graz University of TechnologyGrazAustria

Personalised recommendations